Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 51, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 20, 2016, 1:16 AM CDT for Lincoln County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2016, 1:16 AM CDT (06:16 UTC)
- Expired
- Jun 20, 2016, 1:45 AM CDT
- In force
- 29 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, WI
The radar
The Green Bay radar (KGRB), 161 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1974 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
457
WUUS53 KGRB 200616
SVRGRB
WIC069-200645-
/O.NEW.KGRB.SV.W.0051.160620T0616Z-160620T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
116 AM CDT MON JUN 20 2016
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 145 AM CDT
* AT 115 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW WOOD
WILDLIFE AREA...OR 20 MILES EAST OF MEDFORD...MOVING EAST AT 60
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
MERRILL AND COUNCIL GROUNDS STATE PARK AROUND 125 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BILL
CROSS RAPIDS WILDLIFE AREA...DUDLEY...GLEASON...OTIS...BLOOMVILLE...
DOERING AND IRMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4538 9004 4538 8942 4512 8943 4512 9004
4526 9005
TIME...MOT...LOC 0615Z 276DEG 62KT 4524 8996
HAIL...1.00IN
WIND...60MPH
$$
RDM1 follow-up statement
275
WWUS53 KGRB 200635
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
135 AM CDT MON JUN 20 2016
WIC069-200645-
/O.CON.KGRB.SV.W.0051.000000T0000Z-160620T0645Z/
LINCOLN WI-
135 AM CDT MON JUN 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHEASTERN LINCOLN COUNTY...
AT 134 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MERRILL...OR 19
MILES NORTH OF WAUSAU...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN LINCOLN COUNTY...INCLUDING THE FOLLOWING LOCATIONS: BILL
CROSS RAPIDS WILDLIFE AREA...DUDLEY...GLEASON...OTIS...BLOOMVILLE...
DOERING AND IRMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4537 8985 4538 8942 4512 8943 4514 8992
4527 8986
TIME...MOT...LOC 0634Z 270DEG 45KT 4524 8963
HAIL...1.00IN
WIND...60MPH
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 12:01 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 20, 12:01 AM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1201 AM CDT MON JUN 20 2016 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Monday Issued at 212 PM CDT Sun Jun 19 2016 The latest RAP analysis and satellite/radar imagery show a weak cold front stretching southwest across northern Minnesota to central South Dakota early this afternoon. Earlier showers and storms crossed the Boundary Waters of Minnesota into Canada by midday. Otherwise, the front is largely inactive so far as a result of strong capping (700mb temps 12-14C) as shown in the mesoanalysis. Still though, the latest hi-res mesomodels indicate the convective inhibition eroding after around 22z this afternoon over Minnesota. Given the strong 40-50 kts of deep layer shear, severe thunderstorms are likely to develop ahead of the front if storms break the cap. Timing these storms into the region, and potential for severe weather are the main forecast concerns. Tonight...Strong convection could be underway along a cold front moving east across Minnesota at the start of the evening. Very dry air will be in place over Wisconsin, however, which should make for a warm and breezy evening. The latest models have slowed the arrival of the front some, and do not start to approach north- central WI until after midnight. By the time this occurs, the boundary layer will be stabilizing, with ml cins between 75 and 100 j/kg. The mesomodels therefore have most thunderstorms dying out before reaching north-central WI. But given the instability above the cap (ml capes 1000-1500 j/kg) and strong cloud layer winds aloft, would rather keep a chance of storms across n-c WI, and lower the chances overnight farther east. Like the previous forecaster mentioned, there is a distinct chance that locations over central and eastern WI will miss out on rainfall completely. If any storms do survive into n-c WI tonight, damaging winds will be possible given the strong wind fields aloft. Warm lows in the mid 60s to low 70s. Monday...The cold front will exit the region by 15z, ending any precip threat over east-central and northeast WI. Drier air will move in behind the front, aided by excellent mixing to 850mb during the afternoon. With the good mixing, winds will have potential to gust between 25 and 30 mph. Temps will remain warm, due to such a warm start. Highs ranging from the mid 70s north to mid 80s in eastern WI. .LONG TERM...Monday Night Through Sunday Issued at 212 PM CDT Sun Jun 19 2016 Much of the period characterized by summer NW flow pattern as large upper ridge builds over southern/central Rockies. A couple of shortwave trofs and vicinity of frontal boundary will provide the next chance for convection mid-week. First piece of energy should slide SW of forecast area. Second wave lowers surface pressure and increases WAA sufficiently to nudge surface front a bit closer along with chance for rain. 19/12Z GFS and ECMWF in general agreement on position of best convection and timing of mid-week rain chances. Surface high moves into state behind system. Showers still possible into Thursday evening as weak jet max rides SE from Canada. Then convection chances increase again on backside of departing high and flattening upper flow as large upper trof approaches southern Ontario. Temps near normal for much of week. && .AVIATION...for 06Z TAF Issuance Issued at 1201 AM CDT Mon Jun 20 2016 Low level wind shear may effect light aircraft overnight. a broken line of thunderstorms with gusty winds will move across the area overnight but is expected to weaken as it gets closer to lake michigan. whatever activity remains will exit eastern wisconsin around daybreak with clearing skies and gusty westerly surface winds monday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......JKL AVIATION.......RDM
Hazardous weather outlook, Jun 19, 2:19 PM CDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 219 PM CDT SUN JUN 19 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 219 PM CDT SUN JUN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE OVER MUCH OF CENTRAL AND NORTH- CENTRAL WISCONSIN TONIGHT...GENERALLY NORTHWEST OF A LINE FROM WAUSAU TO ANTIGO TO IRON MOUNTAIN. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MINNESOTA LATE THIS AFTERNOON. THE STORMS WILL PUSH EAST...AND POSSIBLY REACH NORTH- CENTRAL WISCONSIN LATE IN THE EVENING OR SHORTLY AFTER MIDNIGHT. THEY WILL LIKELY HAVE STARTED TO WEAKEN BY THAT TIME...BUT COULD STILL PRODUCE SOME STRONG WIND GUSTS. THE STORMS WILL ADVANCE SOUTHEAST ACROSS THE REST OF THE AREA DURING THE NIGHT...WHILE CONTINUING TO GRADUALLY WEAKEN. THE PRIMARY THREAT FROM THE STORMS WILL CONTINUE TO BE STRONG WIND GUSTS...BUT THAT THREAT WILL WEAKEN AS THE STORMS SPREAD INTO EAST-CENTRAL WISCONSIN LATE IN THE NIGHT OR EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE AT TIMES WEDNESDAY INTO WEDNESDAY NIGHT ACROSS PARTS OF CENTRAL AND EAST-CENTRAL WISCONSIN...AND ACROSS THE NORTH THURSDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. ADDITIONAL STORMS ARE POSSIBLE ACROSS THE ENTIRE REGION ON SATURDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WOULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN LATE TONIGHT. LMZ521-522-541>543-201930- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 219 PM CDT SUN JUN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THUNDERSTORMS MAY POSE A HAZARD TO MARINERS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY GUSTY WEST WINDS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT ON LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. THERE ARE ADDITIONAL CHANCES OF THUNDERSTORMS FROM WEDNESDAY THROUGH SATURDAY THAT MAY POSE A HAZARD FOR MARINERS. MPC
In the hours before
Special weather statement, Jun 19, 11:39 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1139 PM CDT SUN JUN 19 2016
WIZ005-010-018-200600-
LINCOLN WI-ONEIDA WI-VILAS WI-
1139 PM CDT SUN JUN 19 2016
...THUNDERSTORMS HEADING FOR VILAS...ONEIDA AND NORTHEASTERN LINCOLN
COUNTIES...
AT 1136 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM MERCER TO SPOONER. MOVEMENT WAS EAST AT
60 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RHINELANDER...EAGLE RIVER...LAC DU FLAMBEAU...PHELPS...BOULDER JUNCTION...
WOODBORO...WINCHESTER...SQUIRREL LAKE...WILLOW RESERVOIR AND MINOCQUA.
LAT...LON 4622 8949 4614 8909 4607 8893 4598 8893
4598 8905 4554 8905 4549 8922 4556 9004
4598 9005 4598 8993 4624 8993
TIME...MOT...LOC 0436Z 269DEG 52KT 4632 9030 4577 9203
RDMSpecial weather statement, Jun 20, 1:01 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
101 AM CDT MON JUN 20 2016
WIZ010-018-200630-
LINCOLN WI-ONEIDA WI-
101 AM CDT MON JUN 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ONEIDA AND LINCOLN
COUNTIES UNTIL 130 AM CDT...
AT 101 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 10 MILES NORTHWEST OF TRIPOLI TO 6 MILES WEST
OF OGEMA TO 7 MILES WEST OF CHELSEA. MOVEMENT WAS EAST AT 55 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
WILLOW RESERVOIR AROUND 115 AM CDT.
TRIPOLI AROUND 125 AM CDT.
RHINELANDER...TOMAHAWK...WOODBORO AND NEW WOOD WILDLIFE AREA AROUND
130 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BILL CROSS RAPIDS
WILDLIFE AREA...HEAFFORD JUNCTION...MC NAUGHTON...BRADLEY...GOODNOW...
HARSHAW...OTIS...MCCORD...SPIRIT FALLS AND IRMA.
LAT...LON 4572 9004 4577 8919 4547 8962 4513 8972
4515 9004
TIME...MOT...LOC 0601Z 269DEG 50KT 4567 9014 4547 9042 4527 9048
RDMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 11:39 PM CDT | Special Weather Statement | GRB | Oneida, Vilas | 81 min |
| Jun 20, 1:01 AM CDT | Special Weather Statement | GRB | Lincoln, Oneida | 29 min |
| Jun 20, 1:44 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln | 11 min |
| Jun 20, 2:09 AM CDT | Special Weather Statement | GRB | Langlade, Marathon | 51 min |
| Jun 20, 2:54 AM CDT | Special Weather Statement | GRB | Oneida | 66 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.